MAUDE Adverse Event Report: TERUMO BCT RIKA; RIKA PLASMA DONATION SYSTEM

TERUMO BCT RIKA; RIKA PLASMA DONATION SYSTEM
Model Number 42000
Medical Device Problem Codes No Apparent Adverse Event (3189); Insufficient Device Problem Information (3190)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/09/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation is in process, a follow-up report will be provided.
 
Event or Problem Description
Customer reported that the device alarmed (4403 potential rbc spillover detect and 4402 potential hemolysis detect) and the donation was ended.After letting the samples set for an hour, the hemolysis was identified in the test tube and collection line of the rika bottle.The plasma was an orange-red color in the bottle at the end of the donations and the tubing leading to the bottle was a dark red color.Anticoagulant and saline were connected to the collection setup and both solutions were correctly attached.Per customer "the donor was monitored for 15 minutes due to the cell loss (the rinseback could not be performed).The donor did not experience any adverse events from the potential hemolysis or cell loss.".
 
Additional Manufacturer Narrative
This report is being filed to provide additional information in g1, h6 and h11.Investigation: the device was inspected by an onsite tbct technician on 12/16/2025.The centrifuge and centrifuge motor were replaced by center technician on 12/31/2025 with passing functional checkout results.Device has been returned to service with no reported issues since.A disposable complaint history search was performed for this lot and found no reports for similar issues on this lot.A photograph was submitted in lieu of the product return to aid in the investigation.Upon review, the reported allegation was confirmed.Further evaluation of this event has determined that the device did not cause or contribute to a death or serious injury, nor is there a likely potential for death or serious injury associated with this event based on additional investigational information.It was confirmed that the device alarmed as intended for hemolysis and there was no concern for hemolysis return to donor.No further reporting will be provided as this does not represent a reportable event.
 
Event or Problem Description
The customer reported that the device alarmed (4403 potential rbc spillover detect and 4402 potential hemolysis detect) and the donation was ended.After letting the samples set for an hour, the hemolysis was identified in the test tube and collection line of the rika bottle.The plasma was an orange-red color in the bottle at the end of the donations and the tubing leading to the bottle was a dark red color.Anticoagulant and saline were connected to the collection setup and both solutions were correctly attached.Per customer "the donor was monitored for 15 minutes due to the cell loss (the rinseback could not be performed).The donor did not experience any adverse events from the potential hemolysis or cell loss." unit (b)(4).
 
Additional Manufacturer Narrative
This report is being filed to provide additional information in a.5, b.5, b.7, d.1, h.6 and h.11.Investigation: the device was inspected by an onsite tbct technician on 12/16/2025.The centrifuge and centrifuge motor were replaced by center technician on 12/31/2025 with passing functional checkout results.Device has been returned to service with no reported issues since.A disposable complaint history search was performed for this lot and found no reports for similar issues on this lot.A photograph was submitted in lieu of the product return to aid in the investigation.Upon review, the reported allegation was confirmed.Investigation is in process, a follow-up report will be provided.
 
Event or Problem Description

Brand Name
RIKA
Common Device Name
RIKA PLASMA DONATION SYSTEM
Manufacturer (Section D)
TERUMO BCT
lakewood CO 80215
Manufacturer (Section G)
TERUMO BCT
10810 w. collins ave
lakewood CO 80215
Manufacturer Contact
verenia oliver
10810 w. collins ave
lakewood, CO 80215
MDR Report Key23945948
Report Number1722028-2026-00003
Device Sequence Number10724282
Product Code GKT
UDI-Device Identifier05020583420007
UDI-Public05020583420007
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
BK210635
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/02/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number42000
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/10/2025
Supplement Date Received by Manufacturer02/14/2026
04/01/2026
Initial Report FDA Received Date01/02/2026
Supplement Report FDA Received Date03/10/2026
04/02/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/05/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age27 YR
Patient SexMale
Patient EthnicityHispanic